Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 6, 2012, 12:02 PM EDT for Pamlico County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 12:02 PM EDT (16:02 UTC)
- Expired
- Aug 6, 2012, 1:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Newport/Morehead City, NC
County Pamlico County, NC
The radar
The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2008 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WWUS82 KMHX 061602
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1202 PM EDT MON AUG 6 2012
NCZ093-094-061700-
CRAVEN-PAMLICO-
1202 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 100 PM EDT...
AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEUSE FOREST...OR ABOUT OVER HAVELOCK...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MINNESOTT BEACH...
ARAPAHOE...ORIENTAL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3499 7686 3504 7695 3521 7659 3520 7657
3520 7658 3517 7662 3516 7659 3517 7659
3518 7656 3513 7654 3510 7657 3500 7672
3496 7680 3497 7683 3495 7682
TIME...MOT...LOC 1602Z 248DEG 12KT 3496 7689
$$
5What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:04 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 6, 10:04 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1004 AM EDT MON AUG 6 2012 .SYNOPSIS... BERMUDA HIGH PRESSURE OVER THE AREA WILL REMAIN OVER EASTERN NORTH CAROLINA THROUGH TONIGHT. A FRONT WILL APPROACH THE AREA AND STALL TO THE NORTH. THIS WILL LEAD TO UNSETTLED WEATHER THROUGH THE WEEK AND INTO THE WEEKEND. && .NEAR TERM /TODAY/... AS OF 10 AM MON...CURRENT FORECAST IN GOOD SHAPE. WILL REMOVE MORNING WORDING FOR THE LATE MORNING ZONE UPDATE...OTHERWISE NO CHANGES. MODELS IN DECENT AGREEMENT ON THE PLACEMENT OF SURFACE AND UPPER LEVEL FEATURES. HIGH PRESSURE TO THE EAST AND BOUNDARY TO THE WEST WILL KEEP AREA UNDER LOW LEVEL SOUTHWEST FLOW. WEAK UPPER TROUGH TO THE WEST. MOIST ATMOSPHERE WILL REMAIN OVER EASTERN NC AS WEAK UPPER LEVEL IMPULSES MOVE THROUGH DURING THE DAY. PWS IN THE 2 INCH RANGE TODAY AND WEAK STEERING FLOW MAY RESULT IN SOME HEAVY DOWNPOURS. && .SHORT TERM /TONIGHT/... AS OF 253 AM MON...UPPER TROUGH WILL MOVE CLOSER TO THE AREA TONIGHT...ALLOWING FOR CONTINUED UNSETTLED WEATHER DURING THE NIGHT. MODELS IN AGREEMENT ON LAYING THE UPPER TROUGH NORTHEAST TO SOUTHWEST JUST TO THE WEST OF THE FORECAST AREA. PWS REMAIN AROUND 2 INCHES DURING THE NIGHT UNDER MOIST DEEP-LAYERED SW FLOW...SO COULD CONTINUE TO SEE HEAVY SHOWERS AND LOCALIZED FLOODING. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 3 AM MONDAY...A RATHER CLOUDY...WET AND UNSETTLED PATTERN APPEARS TO BE IN STORE FOR EASTERN NORTH CAROLINA FROM TUESDAY INTO THE WEEKEND. UPPER LEVEL TROUGH WILL DEEPEN PROVIDING A SOUTHWEST UPPER FLOW ACROSS EASTERN NORTH CAROLINA. A SERIES OF MID-LEVEL SHORTWAVES EMBEDDED IN THE SOUTHWEST FLOW WILL CROSS THE AREA TUESDAY INTO THURSDAY. AT THE SURFACE...A GOOD TAP OF GULF MOISTURE AS PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES WILL CONTINUE ACROSS THE AREA. THIS WILL ALL SET UP A FAIRLY HIGH POP FROM TUESDAY INTO FRIDAY. THE BEST COVERAGE OF RAIN LOOKS TO BEGIN OVER THE NORTHERN HALF OF THE CWA TUESDAY WITH ERN NC AT THE RIGHT REAR OF A MID-LEVEL JET STREAK. WILL HAVE LIKELY POPS TAPERING TO HIGH CHANCE CLOSER TO THE COAST ON TUESDAY. BY WEDNESDAY...AS THE BEST AXIS OF MOISTURE MOVES TOWARD THE COAST...WILL HAVE THE HIGH CHANCE POPS OVER THE SOUTHERN HALF. THOSE POPS CONTINUE INTO THURSDAY AS THE GFS SHOWS ANOTHER JET STREAK ENHANCING LIFT ACROSS EASTERN NC. AN ADDITIONAL SHORTWAVE BRINGS A THREAT OF PRECIPITATION AGAIN ON FRIDAY BEFORE DRYING IS INDICATED SATURDAY AND SUNDAY. GIVEN THE CLOUD COVER AND NEARLY CONSTANT THREAT OF PRECIPITATION...TEMPERATURES WILL BE NEAR OR A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 10 AM MON...HIGH PRESSURE TO THE EAST AND SURFACE BOUNDARY TO THE NORTHWEST. WILL HAVE DECENT COVERAGE OF SHOWERS THIS AFTERNOON...MAINLY AWAY FROM THE COAST. HAVE GONE WITH VICINITY WORDING IN TAFS. BOUNDARY EXPECTED TO START TO MOVE TOWARD THE AREA DURING THE DAY. HOWEVER EXPECT ANY ACTIVITY FROM THIS BOUNDARY TO REMAIN OUT OF THE AREA THROUGH THE END OF THE PERIOD...WITH A PICK UP IN ACTIVITY TUESDAY MORNING. /LONG TERM TUESDAY THROUGH FRIDAY/... AS OF 3 AM MONDAY...GIVEN A VERY MOIST ENVIRONMENT...WOULD EXPECT FREQUENT REDUCTIONS OF CIGS AND VSBY TO MVFR AND PERHAPS IFR IN SHOWERS WITH THE GREATEST CHANCE TUESDAY INTO WEDNESDAY...WITH SLIGHTLY LESS COVERAGE THURSDAY AND FRIDAY. AT TAF SITES THAT DO RECEIVE RAINFALL DURING THE DAY...THERE WILL ALSO BE A THREAT OF LATE NIGHT AND EARLY MORNING FOG AND STRATUS THROUGH THE PERIOD. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 10 AM MON...CURRENT ZONES IN GOOD SHAPE. NO CHANGES NEEDED. HIGH PRESSURE OFFSHORE AND BOUNDARY WELL TO THE WEST WILL CONTINUE TODAY THROUGH TONIGHT. LOW LEVEL FLOW WILL CONTINUE SOUTHWEST 10 TO 15 KNOTS THROUGH TONIGHT WITH SEAS 2 TO 3 FEET. /LONG TERM TUESDAY THROUGH SATURDAY/... AS OF 3 AM MONDAY...A CONTINUATION OF THE SOUTHWEST WINDS OF 10 TO 15 KNOTS AND SEAS OF 2 TO 4 FEET WILL CONTINUE TUESDAY THROUGH THURSDAY AS SURFACE FEATURES REMAIN WEAK. AS LOW PRESSURE MOVES NORTH OF THE REGION THURSDAY NIGHT INTO SATURDAY WITH THE BERMUDA HIGH STRENGTHENING A BIT...GRADIENT SHOULD LEAD TO SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS THURSDAY NIGHT AND PERHAPS 20 TO 25 KNOTS FRIDAY...ESPECIALLY OVER THE CENTRAL WATERS. BOTH THE WAVEWATCH 4 AND LOCAL SWAN INDICATE SEAS LIKEWISE BUILDING TO NEAR 6 FEET STARTING LATE THURSDAY NIGHT AND CONTINUING INTO THE WEEKEND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...HSA SHORT TERM...CGG LONG TERM...CTC AVIATION...HSA/CGG/CTC MARINE...HSA/CGG/CTC
Hazardous weather outlook, Aug 6, 4:18 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 AM EDT MON AUG 6 2012 NCZ029-044>047-079>081-090>095-098-103-104-070830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 418 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 12:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1202 PM EDT MON AUG 6 2012
NCZ093-094-061700-
CRAVEN-PAMLICO-
1202 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 100 PM EDT...
AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEUSE FOREST...OR ABOUT OVER HAVELOCK...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MINNESOTT BEACH...
ARAPAHOE...ORIENTAL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3499 7686 3504 7695 3521 7659 3520 7657
3520 7658 3517 7662 3516 7659 3517 7659
3518 7656 3513 7654 3510 7657 3500 7672
3496 7680 3497 7683 3495 7682
TIME...MOT...LOC 1602Z 248DEG 12KT 3496 7689
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:43 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 62 min |
| Aug 6, 6:38 PM EDT | Special Marine Warning | MHX | 52 min | |
| Aug 6, 6:47 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 58 min |
| Aug 6, 6:57 PM EDT | Special Weather Statement | MHX | Beaufort, Greene, Pitt | 63 min |
| Aug 6, 7:33 PM EDT | Areal Flood Advisory | MHX | Dare | 87 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | MHX | Martin, Tyrrell, Washington | 63 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.